Alert archive / Colorado / Red Flag Warnings in 2008
Red Flag Warning 1, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this red flag warning at Mar 1, 2008, 4:54 AM MST for 9 counties in Colorado. It took effect at Mar 1, 2008, 9:00 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 1, 2008, 4:54 AM MST (11:54 UTC)
- In effect from
- Mar 1, 2008, 9:00 AM MST
- Expired
- Mar 1, 2008, 6:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Adams County, CO, Arapahoe County, CO, Boulder County, CO, Broomfield County, CO, Denver County, CO, Douglas County, CO, Elbert County, CO, Jefferson County, CO, Lincoln County, CO
The radar
The Denver radar (KFTG), 21 km from the middle of the area, began a volume at 11:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 11.9 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3744 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KBOU 011154 RFWBOU RED FLAG WARNING NATIONAL WEATHER SERVICE DENVER CO 454 AM MST SAT MAR 1 2008 COZ239>241-246-247-012000- /O.NEW.KBOU.FW.W.0001.080301T1600Z-080302T0100Z/ BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- INCLUDING...ARVADA...BOULDER...GOLDEN...LAKEWOOD...LONGMONT... AURORA...BRIGHTON...CITY OF DENVER... DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...LITTLETON... PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR... AGATE...HUGO...LIMON...MATHESON...FORDER...KARVAL...KUTCH... PUNKIN CENTER 454 AM MST SAT MAR 1 2008 ...RED FLAG WARNING IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MST THIS AFTERNOON FOR FIRE WEATHER ZONES 239...240...246 AND 247 IN NORTHEAST COLORADO... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MST THIS AFTERNOON FOR STRONG AND GUSTY SOUTHWEST WINDS AND VERY LOW RELATIVE HUMIDITIES. SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 MPH WITH GUSTS TO AROUND 35 MPH ACROSS SOUTHERN PORTIONS OF THE INTERSTATE 25 URBAN CORRIDOR BY LATE THIS MORNING. WIND GUSTS TO AROUND 25 MPH ARE ALSO EXPECTED TO DEVELOP ACROSS EASTERN ELBERT AND LINCOLN COUNTIES BY EARLY THIS AFTERNOON. IN ADDITION...MINIMUM RELATIVE HUMIDITIES IN THESE AREAS WILL RANGE FROM 10 TO 15 PERCENT. THESE WEATHER CONDITIONS COMBINED WITH DRY GRASSES MAY PRODUCE CRITICAL WILDLAND FIRE BEHAVIOR IN THESE AREAS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ MRB
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Mar 1, 3:50 AM MST, 1 hour 4 minutes earlier.
Area forecast discussion, Mar 1, 3:50 AM MST, 1 hour 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 350 AM MST SAT MAR 1 2008 .SHORT TERM...EARLY SPRING-LIKE CONDITIONS WILL PREVAIL TODAY WITH TEMPERATURES APPROACHING RECORD LEVELS ACROSS THE PLAINS. RECORD HIGH AT DENVER TODAY 73...WONT BE TOO FAR OFF. HIGH PRESSURE RIDGE ALOFT AND LEESIDE TROFING PRODUCING GUSTY S-SWLY WINDS ALONG THE FOOTHILLS AND OVER THE PALMER DIVIDE SHOULD SEND MIDDAY RELATIVE HUMIDITIES DOWN INTO THE 10 TO 15 PCT RANGE IN THESE AREAS. FARTHER OUT ACROSS THE PLAINS WHERE LIGHTER S-SELY WINDS WILL PREVAIL DEWPOINTS AND RHS NOT EXPECTED TO BE AS LOW. BECAUSE OF THE UNSEASONABLY WARM TEMPS WITH AMPLE SUNSHINE...VERY LOW RHS AND GUSTY S-SWLY WINDS OF AT LEAST 25 MPH...WILL BE ISSUING A RED FLAG WARNING FOR ZONES 39-41 AND 46-47 WITH THIS MORNING/S GRIDDED FCST. THIS WARNING WILL RUN FM 16Z THIS MORNING TO 01Z THIS EVENING. LITTLE OR NO PRECIP IN RECENT DAYS ANOTHER REASON FOR THE ABOVE MENTIONED WARNING. EVEN THOUGH THE FOOTHILLS WILL NOT BE UNDER THIS WARNING BECAUSE OF WETTER FUEL CONDITIONS...SHOULD STILL SEE QUITE A BIT OF WIND AND VERY LOW RHS TODAY. COULD SEE SWLY CHINOOK WINDS GUSTING 45-55MPH AT TIMES...ESPLY IN FOOTHILL AREAS SOUTH OF INTERSTATE 70. BY TONIGHT...ATTENTION SHIFTS TO THE STRONG COLD FRONT AND DEEP UPPER TROUGH NOW DROPPING OUT OF THE PACIFIC NORTHWEST. NAM AND GFS DIFFER QUITE A BIT IN THE AMOUNT OF MOISTURE WITH THIS SYSTEM. NAM PAINTS A DRY PICTURE FOR AREAS EAST OF THE MTNS...WHILE THE GFS A MUCH WETTER ONE. FEEL IT NECESSARY TO GO WITH A BLEND OF THE TWO MODELS SINCE BOTH HAVE THEIR GOOD AND BAD POINTS. WIND FIELDS ON BOTH MODELS SHOW THE COLD FRONT SWEEPING OVER THE NRN MTNS LATE THIS EVENING AND SWRD ACROSS THE NERN PLAINS AFTER MIDNIGHT WITH FRONTAL PASSAGE AT DENVER AROUND 09Z. NOT EXPECTING TO SEE MUCH IF ANY PRECIPITATION WITH THE FRONT ITSELF DUE TO A VERY DRY BNDRY LAYER... BUT AS THE TROUGH DRAWS NEAR SO DOES A STG UPR LEVEL JET WHICH WILL PROVIDE ADDED LIFT NECESSARY TO GENERATE SOME BANDED PRECIPITATION (RAIN AND/OR SNOW) TOWARDS MORNING LIGHT. ACCUMULATING SNOWFALL IN THE HIGH COUNTRY NOT EXPECTED UNTIL AFTER MIDNIGHT WHEN 700-500 MB LAYER WINDS SHIFT FM SWLY TO A MORE FAVORABLE WLY DIRECTION AFTER FROPA. LOCAL OROGRAPHIC SNOW MODEL USING INPUTS FROM THE GFS GENERATED 1-4 INCH SNOW AMTS BY 12Z/SUNDAY IN MTN AREAS ALONG AND WEST OF THE CONTINENTAL DIVIDE. INCREASING WIND SPDS LATE TONIGHT SHOULD ALSO PRODUCE AREAS OF BLOWING SNOW OVER HIGHER ELEVATIONS. .LONG TERM...LATEST NAM AND GFS ARE ABOUT AS OUT OF PHASE AS THEY CAN GET FOR SUN. ALTHOUGH BOTH SHOW AND UPPER LEVEL TROUGH MOVING ACROSS THE AREA WITH DECENT MID LEVEL QG ASCENT THE NAM SHOWS NWLY DOWNSLOPE FLOW FROM THE FOOTHILLS INTO THE PLAINS WHILE THE GFS HAS MORE OF NNE LOW LEVEL COMPONENT. ALL DURING THE WINTER THE NAM HAS CONSISTENTLY HAD A DOWNSLOPE BIAS WHILE THE GFS HAS HAD MORE OF AN UPSLOPE BIAS. THUS WILL TREND MORE IN LINE WITH THE GFS AND GO WITH HIGHER POPS ALONG THE FRONT RANGE INTO THE PLAINS ESPECIALLY ACROSS THE SRN FOOTHILLS AND PALMER DIVIDE AREAS. THICKNESS VALUES SUGGEST PCPN WILL FALL MOSTLY AS SNOW ACROSS NERN CO. SNOW ACCUMULATIONS OF AN INCH OR TWO MAY OCCUR OVER THE PLAINS WITH HIGHER AMOUNTS POSSIBLE OVER THE SRN FOOTHILLS AND PALMER DIVIDE. TEMPS WILL BE CONSIDERABLY COLDER ON SUN AS 850-700 MB TEMPS DROP AROUND 15 DEGREES C. IN THE MTNS AND HIGHER VALLEYS WILL SEE SOME SNOW ON SUN AS WELL BUT AMOUNTS SHOULD STAY BLO ADVISORY CRITERIA. BY SUN NIGHT AS THE UPPER LEVEL TROUGH MOVES SE OF THE AREA PCPN SHOULD GRADUALLY END DURING THE EARLY EVENING HOURS. ON MON DRY NLY FLOW ALOFT WILL BE OVER THE AREA. 850-700 MB TEMPS WILL MODERATE SOME ON MON WITH HIGH TEMPS GENERALLY IN THE 40S OVER THE PLAINS. FOR TUE NWLY FLOW ALOFT WILL INCREASE IN ADVANCE OF ANOTHER SYSTEM WHICH WILL AFFECT THE AREA BY WED. BEFORE THIS SYSTEM ARRIVES DOWNSLOPE LOW LEVEL FLOW WILL OCCUR OVER LOWER ELEVATIONS WHICH SHOULD ALLOW FOR HIGHS TO RISE INTO THE 50S ACROSS NERN CO. WITH INCREASING FLOW ALOFT WINDS WILL INCREASE IN THE MTNS AND FOOTHILLS. FOR TUE NIGHT INTO WED ANOTHER UPPER LEVEL TROUGH IS FCST TO MOVE ACROSS THE AREA. A CDFNT WILL MOVE INTO NERN CO TUE NIGHT WITH THE LATEST GFS SHOWING UPSLOPE DEVELOPING ON WED. THUS THIS MAY LEAD TO ANOTHER CHC OF SNOW OVER LOWER ELEVATIONS ALONG WITH COLDER TEMPS. IN THE MTNS WILL SEE A CHC OF SNOW AS WELL AS THE UPPER LEVEL TROUGH MOVES ACROSS. BY THU THE UPPER LEVEL TROUGH WILL MOVE SE OF THE AREA WITH NWLY FLOW ALOFT. SOME SHALLOW MOISTURE MAY LINGER IN THE MTNS SO WILL KEEP IN A SLIGHT CHC OF SNOW. OVER NERN CO IT SHOULD BE DRY WITH HIGHS WARMING FROM 5 TO 10 DEGREES. .AVIATION...VFR CIGS AND VSBYS WILL PREVAIL THROUGH MIDNIGHT TONIGHT. AFTER MIDNIGHT PASSAGE OF A STRONG COLD FRONT WILL USHER IN LOWER CIGS AND A CHANCE OR RAIN OR SNOW. IN THE DENVER AREA...MAY SEE LCL MVFR CIGS FORMING AFTER 09Z. && .BOU WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING FOR THE SOUTHERN FRONT RANGE URBAN CORRIDOR...PALMER DIVIDE...EASTERN ELBERT AND LINCOLN COUNTIES FROM 16Z/SAT TO 01Z/SUN...ZONES 39-41 AND 46-47. && BAKER/RPK
Hazardous weather outlook, Feb 29, 11:07 AM MST, 17 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1107 AM MST FRI FEB 29 2008 COZ030>051-011300- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1107 AM MST FRI FEB 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL RIDGE OVER COLORADO TODAY WILL PRODUCE DRY AND MILD WEATHER ACROSS NORTH CENTRAL AND NORTHEAST COLORADO TODAY. WINDS WILL INCREASE LATER TONIGHT OVER THE MOUNTAINS AND NEAR THE FOOTHILLS. WIND GUSTS TO 45 MPH WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY GUSTY CHINOOK WINDS WILL CONTINUE FOR MUCH OF SATURDAY IN AND NEAR THE FRONT RANGE FOOTHILLS. WIND GUSTS TO AROUND 40 MPH IN THE FOOTHILLS AND NEAR 30 MPH ALONG THE BASE OF THE FOOTHILLS CAN BE EXPECTED. THE DRY AND WARM WEATHER ON SATURDAY WILL BE REPLACED BY MUCH COLDER AND MOIST CONDITIONS FOLLOWING THE PASSAGE OF A STRONG PACIFIC COLD FRONT LATE SATURDAY NIGHT. SNOWFALL WILL BE LIKELY IN THE MOUNTAINS LATE SATURDAY NIGHT THROUGH SUNDAY WITH SEVERAL INCHES OF SNOW ACCUMULATION POSSIBLE. THERE WILL ALSO BE A CHANCE OF RAIN OR SNOW AT LOWER ELEVATIONS DURING THE SAME PERIOD. AT THIS TIME LITTLE OR NO SNOW ACCUMULATION IS ANTICIPATED ON THE PLAINS OF NORTHEAST COLORADO. A SECOND PACIFIC STORM SYSTEM MAY PRODUCE ANOTHER ROUND OF SNOW AND COLD TEMPERATURES LATE TUESDAY INTO WEDNESDAY OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. DANKERS/DL
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 3:56 PM MST | Snow and Blowing Snow Advisory | BOU | Adams, Arapahoe, Boulder, Broomfield, Clear Creek, Denver and 11 more | 28 hr |
Nearby
Red Flag Warnings in Colorado, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.